Arkansas, 2007

Hail in Arkansas, May 10, 2007

May 10, 2007 · NWS LZK · 1 event in 1 county or zone

High pressure weakened over Arkansas, with a storm system in the Rockies finally arriving. The system brought scattered to numerous showers and thunderstorms on May 10th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

High pressure weakened over Arkansas, with a storm system in the Rockies finally arriving. The system brought scattered to numerous showers and thunderstorms on May 10th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 10, 12:53 PM CST, 4 hours 41 minutes earlier.

Area forecast discussion, May 10, 12:53 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
153 PM CDT THU MAY 10 2007

.DISCUSSION...
CONVECTION DEVELOPING THIS AFTERNOON AS EXPECTED...AND LIKELY POP
GOOD. DID MENTION ISOLATED HEAVY RAIN...WITH PRECIP WATER VALUES
CLOSE TO 1.5 INCHES. IN PLACE MOISTURE & UNSTABLE ATMOSPHERE...
COMBINED WITH SOME UPPER ENERGY ROTATING AROUND THE UPPER LOW OVER
N TX HELPING TO SET OFF SHOWERS & TSTMS. YESTERDAYS WEAK BOUNDARY
OVER THE EASTERN PART OF AR HAS DISSIPATE. MAIN SURGE CURRENTLY
OVER EASTERN OK...WITH STEERING FLOW TO THE N-NW TODAY AROUND THE
UPPER LOW. SOME CONCERN CONTINUES FOR HEAVY RAIN & LOCALIZED
PONDING OR MINOR FLOODING. SOUTH-CENTRAL TO SOUTH AR MAIN CONCERN
AREA DUE TO LAST DAY TO TWO...AREA HAS RECEIVED 1-2 INCHES...WITH
ISOLATED NEAR 3 INCH AMOUNTS. SEVERE THREAT THIS AFTERNOON SHOULD
REMAIN ISOLATED AT BEST & ONLY A PULSE STORM POSSIBLE. HAVE SEEN
A BIT MORE THINNING OF THE CLOUD COVER THIS AFTERNOON...SO
DIFFERENTIAL HEATING WILL ADD TO INSTABILITY.

&&

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
WILL GO WITH LIKELY POP IN THE EVENING HOURS...WITH FACTORS COMING
TOGETHER OVER AR AS THE UPPER LOW HAS MADE PROGRESS EAST...&
ADDITIONAL ENERGY WILL PUSH ACROSS THE REGION. WILL CONTINUE TO
MENTION POSSIBLE HEAVY RAIN THIS EVENING. TONIGHT...A CHANCE POP
WILL BE USED...AS THE UPPER LOW IS FORECAST TO MOVE E-SE BY ALL
MODELS...& SHOULD TAKE MORE OF ITS ENERGY TO LA & LOWER MS VALLEY
INTO FRIDAY. FRIDAY MORNING MODELS HAVE THE UPPER LOW OVER SE TX
TO SW LA...WHICH SHOULD TAKE UPPER LEVEL ENERGY FARTHER SOUTH OF
AR. LOWERED POP TO CHANCE ON FRIDAY DUE TO LIMITED DYNAMICS...BUT
MOISTURE...INSTABILITY STILL PRESENT OVER AR. POPS CONTINUE TO
LOWER INTO SATURDAY WITH NO SYNOPTIC FEATURES...& THE UPPER RIDGE
BUILDS IN OVER THE AREA FROM THE WEST. THEN LATE SATURDAY TO
SUNDAY MORNING...A WEAK BOUNDARY DRIFTS IN OVER THE STATE FROM THE
NE...WITH CHANCE POP EXPECTED EARLY...THEN DRYING OUT LATER SUNDAY
& INTO MONDAY. GFS TEMPS GENERALLY USED WITH SOME MINOR
MODIFICATIONS.

&&

.LONG TERM...MONDAY THROUGH THURSDAY
COLD FRONT WILL MOVE INTO THE AREA BY TUESDAY...AS RIDGE OVER THE
SOUTHEASTERN CONUS SLOWLY MOVES EASTWARD. THERE WILL BE A CHANCE
OF SHOWERS AND STORMS WITH THE FRONT AS IT SINKS THROUGH THE AREA
ON TUESDAY AND WEDNESDAY. BY THURSDAY...SURFACE HIGH PRESSURE WILL
BEGIN TO NOSE INTO THE REGION FROM THE NORTH...AND THE FRONT WILL
MOVE SOUTH AND OUT OF THE AREA. THROUGH THE PERIOD...TEMPERATURES
WILL CONTINUE TO BE WELL INTO THE 80S...THOUGH SOME COOLING WILL
BE NOTED BEHIND THE FRONT ON THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     63  84  61  84 /  30  50  30  20
CAMDEN AR         66  85  64  86 /  30  50  30  30
HARRISON AR       60  81  60  82 /  30  50  30  20
HOT SPRINGS AR    64  84  63  85 /  30  50  30  30
LITTLE ROCK   AR  65  84  64  85 /  30  50  30  30
MONTICELLO AR     66  85  66  86 /  30  50  30  30
MOUNT IDA AR      64  83  62  85 /  30  50  30  20
MOUNTAIN HOME AR  61  83  60  82 /  30  50  30  20
NEWPORT AR        64  85  62  84 /  30  50  30  30
PINE BLUFF AR     66  85  66  86 /  30  50  30  30
RUSSELLVILLE AR   63  83  62  84 /  30  50  30  20
SEARCY AR         64  84  62  85 /  30  50  30  30
STUTTGART AR      65  85  66  85 /  30  50  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...57
Hazardous weather outlook, May 10, 4:00 AM CST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU MAY 10 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE WEAK UPPER LEVEL LOW THAT HAS BEEN PLAGUING THE MID SOUTH FOR
THE PAST SEVERAL DAYS WILL CONTINUE TO SLOWLY ADVANCE TOWARDS THE
REGION. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ONCE AGAIN ACROSS THE FORECAST AREA. WHILE PRECIPITATION
COULD OCCUR AT ANYTIME...THE BEST CHANCES WILL BE DURING THE MID TO
LATE AFTERNOON AT THE TIME OF MAXIMUM HEATING. THE WEATHER SYSTEM
WILL EJECT SMALL UPPER LEVEL DISTURBANCES DURING THE DAY TO ENHANCE
RAINFALL CHANCES.

SOME OF THE STORMS MAY APPROACH SEVERE LEVELS THIS AFTERNOON BUT
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. OF GREATER CONCERN IS
LOCALLY HEAVY RAIN. THE ATMOSPHERE REMAINS VERY MOIST AND ANY
THUNDERSTORMS THAT DEVELOP WILL MOVE WILL BE VERY SLOW MOVERS DUE TO
LIGHT WINDS ALOFT.

THE PRECIPITATION WILL BEGIN TO TAPER OFF AFTER SUNSET WITH THE
LOSS OF DAYTIME HEATING BUT SHOWERS AND ISOLATED THUNDERSTORMS ARE
EXPECTED TO CONTINUE THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE AFOREMENTIONED UPPER LOW WILL CONTINUE TO MOVE ACROSS THE REGION
FOR THE NEXT SEVERAL DAYS. RAIN CHANCES WILL REMAIN IN THE FORECAST
THROUGH SATURDAY.  SHOWERS AND THUNDERSTORMS WILL ARE EXPECTED TO
DEVELOP DURING THE AFTERNOON DURING THE TIME OF MAXIMUM HEATING.
ONCE AGAIN...A FEW OF THE STORMS COULD APPROACH SEVERE LEVELS BUT
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.

THE SYSTEM WILL FINALLY CLEAR THE REGION BY EARLY SUNDAY WITH A
GENERALLY DRY FORECAST SUNDAY THROUGH TUESDAY. THE NEXT WEATHER
SYSTEM WILL DROP DOWN FROM THE NORTH TO BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK
ON CENTRAL ARKANSAS.

56

The radar

The Little Rock radar (KLZK), 74 km away, was scanning. The volume nearest the first event began at 23:35 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Grant

When
May 10, 5:34 PM CST
Where
Grant County, 0.9 mi SE of Jenkins Ferry
Measured
1 in hail
Reported by
County Official
Coordinates
34.211, -92.539

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26718.